Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 115, NWS Indianapolis, IN

June 14, 2005Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 11:37 AM EST for Jennings County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2005, 11:37 AM EST (16:37 UTC)
Expired
Jun 14, 2005, 12:06 PM EST
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Jennings County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 10:10 AM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 141637
SVRIND
INC079-141715-
/O.NEW.KIND.SV.W.0115.050614T1637Z-050614T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EST TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JENNINGS COUNTY IN SOUTHEAST INDIANA

* UNTIL 1215 PM EST

* AT 1135 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VERNON...OR ABOUT 16 MILES EAST OF SEYMOUR...AND MOVING EAST AT 50
  MPH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
      3909 8546

$$

NIELD
2 follow-up statements
000 
WWUS53 KIND 141649
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EST TUE JUN 14 2005

INC079-141715-
/O.CON.KIND.SV.W.0115.000000T0000Z-050614T1715Z/
JENNINGS-
1149 AM EST TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM EST FOR 
EASTERN JENNINGS COUNTY...

AT 1144 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES EAST OF VERNON...OR ABOUT 18 MILES NORTH OF MADISON...MOVING
EAST AT 40 MPH.

AT 1143 AM EST...THE JENNINGS COUNTY SHERIFF REPORTED TREES DOWN AND 
DAMAGE TO A HOME 5 MILES SOUTH OF NORTH VERNON. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
      3909 8546

$$

NIELD
000 
WWUS53 KIND 141706
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1205 PM EST TUE JUN 14 2005

INC079-141715-
/O.CAN.KIND.SV.W.0115.000000T0000Z-050614T1715Z/
JENNINGS-
1205 PM EST TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JENNINGS COUNTY IS 
CANCELLED...

THE STRONGEST PART OF THE STORM HAS MOVED OUT OF JENNINGS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.

LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
      3909 8546

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM EST, 7 hours 52 minutes earlier.

Area forecast discussion, Jun 14, 3:45 AM EST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 AM EST TUE JUN 14 2005

.DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV
EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN
UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE
MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS.

IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING
SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM
LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK
INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL.
MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR
ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY
STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS
THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY
WITH THE HIGHEST POPS IN THE ERN ZONES.

IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR
LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT
IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF
THE FCST AREA DRY.

BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM
MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW
DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Jun 14, 5:11 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
511 AM EST TUE JUN 14 2005

INZ021-028>031-035>049-051>057-060>065-067>072-151100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
511 AM EST TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA
TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME
SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN
THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE
MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN CONCERN.

LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE
EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE
RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

JAS

In the hours before

Local storm report, Jun 14, 8:56 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          7 SW NORTH VERNON       38.94N 85.72W
06/12/2005                   JENNINGS           IN   NWS STORM SURVEY

            F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
            PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.

0745 PM     TORNADO          4 S INDIANAPOLIS        39.72N 86.15W
06/12/2005                   MARION             IN   NWS STORM SURVEY

            F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
            ABOUT 20 TREES.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:19 PM ESTSevere Thunderstorm WarningINDClay, Fountain, Parke, Vermillion, Vigo, Warren41 min
Jun 13, 9:00 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe45 min
Jun 14, 2:14 AM ESTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren33 min
Jun 14, 2:40 AM ESTSevere Thunderstorm WarningINDTippecanoe35 min
Jun 14, 11:00 AM ESTSevere Thunderstorm WarningINDJackson, Jennings45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.